Alert archive / Texas / Flash Flood Warnings in 1996

Flash Flood Warning 67, NWS Midland/Odessa, TX

August 27, 1996Midland County, Reagan County, Upton County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Aug 27, 1996, 9:57 PM CDT for Midland County, Reagan County, Upton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 1996, 9:57 PM CDT (02:57 UTC)
Expired
Aug 28, 1996, 12:55 AM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

Counties Midland County, TX, Reagan County, TX, Upton County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 1996-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 1996-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMAF 280257
FFWMAF
TXC329-383-461-280555-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND TX
957 PM CDT TUE AUG 27 1996

THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1255 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...

IN SOUTHWEST TEXAS

   ...SOUTHEASTERN MIDLAND COUNTY
   ...NORTHWESTERN REAGAN COUNTY
   ...NORTHEASTERN UPTON COUNTY
 
THE CRANE COUNTY SHERIFFS OFFICE REPORTS THAT WATER IS CROSSING
HIGHWAY 2401 1 MILE EAST OF MIDKIFF. THE SHERIFFS OFFICE INDICATES
THAT THIS STRETCH OF 2401 WILL LIKELY BE BARACADED TONIGHT. AS OF
950 PM ONLY LIGHT TO MODERATE RAIN WAS FALLING IN THE AREA AND THE
IMMEDIATE THREAT OF ADDITIONAL HEAVY RAIN HAS DIMINISHED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT
QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
 
STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION
FOR THE LATEST WEATHER INFORMATION.

MURDOCH
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 8:49 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 27, 8:49 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND TX
849 PM CDT TUE AUG 27 1996

CONVECTION PERSISTING ACROSS THE CWA E OF THE PECOS WHERE ADAP
INDICATES A LARGE AREA OF MSTR CONVERGENCE. ELSEWHERE LITTLE ACTIVITY
HAS OCCURRED AND AGREED WITH LBB TO DECREASE POPS W. SCATTERED POPS
LOOK GOOD E OF THE PECOS AND WILL NOT MAKE CHANGES WITH 5H TROF
AXIS JUST N.

MURDOCH

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 5:15 AM CDTFlash Flood WarningMAFGaines5 hr
Aug 28, 9:40 AM CDTFlash Flood WarningMAFGaines3 hr
Aug 28, 1:20 PM CDTFlash Flood WarningMAFBrewster, Jeff Davis3 hr
Aug 28, 3:11 PM CDTFlash Flood WarningMAFAndrews4 hr
Aug 28, 6:09 PM CDTFlash Flood WarningMAFCrane, Ector, Midland, Upton3 hr

Nearby

Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.